Hail, Gage
- When
- June 3, 8:10 PM CST
- Where
- Gage County, 5 mi NE of Pickrell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.433, -96.650
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 3, 1:20 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 220 PM CDT SUN JUN 3 2001 RAIN AND THUNDERSTORMS CONTINUE TO BE MAJOR CONCERNS WITH TEMPERATURES SECONDARY. FNTL BNDRY ACROSS FM SE CO ACROSS NRN OK INTO NW AR HAS BEEN SUPPRESSED SOME BY OUTFLOW FROM CONVECTIVE COMPLEX THAT MOVES ACROSS CENTRAL PLAINS LAST NIGHT NOW OVER MISSOURI. BELIEVE BOUNDARY WILL START TO MOVE SLOWLY NWD TNGT INTO MONDAY WITH GOOD POTENTIAL FOR THUNDERSTORMS VICINITY AND N OF FNT AS STRENGTHENING LOW LEVEL JET INCREASES STRONG POSITIVE LOW LEVEL THETA E ADVECTION DURING NIGHT. PREFER ETA IN HANDLING LOCATION OF THIS BOUNDARY. ATHOUGH BETTER LIKLIHOOD FOR THUNDERSTORMS AND POTENTIAL HEAVY RAIN WILL BE OVER KS AND MO...REFERENCE QPFERD WHICH LOOKS REASONABLE...DEFINITE RISK FOR ELEVATED CONVECTION LATER TONIGHT OVER ESPECIALLY SRN PTNS OF FCST AREA. THIS POTENTIAL ALSO TRENDED BY LATEST RUC 700MB LI PROGS. IN ADDITION ACTIVITY NOW FIRING WESTERN HIGH PLAINS ASSOCIATED WITH DISTURBANCES COMING OUT OF WESTERN MID LEVEL TROUGH WILL LIKELY WORK EAST DURING NIGHT BASED ON MODELS AS MESO ETA. CONVECTIVE ACTIVITY MAY SHOW SOMEWHAT SIMILAR DIURNAL DECREASE IN COVERAGE AND INTENSITY ON MON WITH SCENARIO LIKELY TO REPEAT ITSELF AGAIN MONDAY NIGHT INTO TUE. THERE COULD WELL BE BETTER RISK OF HEAVY RAIN INTO FORECAST AREA MON NIGHT AS STRONG POSITIVE LOWER LEVEL THETA E ADVECTION AGAIN DEVELOPES WITH STRENGTHENING LOW LEVEL JET WITH THE CLOSER PROXIMITY OF FNT AND MOIST HIGH PW UNSTABLE AIR MASS. UPPER LEVEL DISTURBANCES WILL ALSO CONTINUE TO MOVE OUT OF MID LEVEL TROUGH AS IT LIFTS ACROSS MT. APPEARS MAIN POTENTIAL FOR THUNDERSTORMS ON TUESDAY INTO TUESDAY NIGHT WILL BE FOCUSED IN VICINITY OF FRONTAL BOUNDAY MAINLY OVER SE NEB AND SW IA. TAKING MORE OF AN AVERAGE BEWTEEN FWC AND MAV GUIDNACE FOR MAX TEMPS SEEMS BEST COURSE OF ACTION WITH FWC NUMBER LIKELY TOO WARM WITH ELY FLOW AND INVERSION N OF FNT. WITH UPPER RIDGE TENDING TO BUILD OUT OF SRN ROCKIES INTO CNTRL PLAINS EXTENDED TRENDS TOWARD MAINLY DRY WITH WARMING TEMPS INTO WEEKEND. HOWEVER HAVE TO BE WATCHFULL FOR UPPER DISTUBANCES COMING OVER RIDGE AND THEN MOVING SEWD ACROSS PLAINS GNERATING CONVECTION. BETTER CHANCE AT THIS TIME APPEARS MORE IN SUNDAY TIME PERIOD. .OMA...NONE. WIESE
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT SUN JUN 3 2001 STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED ACROSS EASTERN NEBRASKA OR SOUTHWEST IOWA TONIGHT. A WARM FRONT CONTINUED ALONG THE KANSAS AND OKLAHOMA BORDER LATE SUNDAY AFTERNOON. WARM...MOIST AND UNSTABLE AIR WILL CONTINUE TO FLOW NORTH ACROSS THIS BOUNDARY OVERNIGHT. INITIALLY...STRONG TO SEVERE THUNDERSTORMS WILL OCCUR IN THE VICINITY OF THIS FRONT WELL SOUTH OF THE REGION. LATER TONIGHT THE FRONT COULD MOVE NORTH A LITTLE AS THE LOW LEVEL JET STRENGTHENS AND TURNS MORE SOUTHERLY OR SOUTHWESTERLY. THIS COULD ALLOW STRONG THUNDERSTORMS TO POSSIBLY MOVE INTO SOUTHEAST NEBRASKA...GENERALLY SOUTH OF A SEWARD TO PLATTSMOUTH LINE. IF STRONG THUNDERSTORMS DO INDEED MAKE IT THIS FAR NORTH...THE SHEAR PRESENT COULD ALLOW A FEW OF THEM TO BE MARGINALLY SEVERE WITH HAIL AND GUSTY WIND THE PRIMARY THREAT. HOWEVER...HEAVY RAIN IS POSSIBLE FROM ANY STORMS THAT WOULD MOVE INTO SOUTHEAST NEBRASKA OVERNIGHT. THE EXPECTED UNORGANIZED NATURE OF THE CONVECTION OVER SOUTHEAST NEBRASKA TONIGHT...AND THE SMALL CHANCE OF THEM BECOMING SEVERE...MAKES SPOTTER ACTIVATION UNLIKELY. UPPER LEVEL DISTURBANCES MOVING ACROSS THE WESTERN HIGH PLAINS WERE CAUSING SCATTERED THUNDERSTORMS OVER WESTERN NEBRASKA LATE SUNDAY AFTERNOON. SOME OF THESE STORMS MAY MAKE IT INTO EASTERN NEBRASKA AND WESTERN IOWA TONIGHT AS WELL. HOWEVER...WITH INSTABILITY RATHER LIMITED FROM EAST CENTRAL NEBRASKA INTO WEST CENTRAL IOWA AND NORTHEAST NEBRASKA...IF THESE THUNDERSTORMS MAKE IT INTO THE REGION THEY SHOULD REMAIN BELOW SEVERE LIMITS. CHERMOK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-040900- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 855 PM CDT SUN JUN 3 2001 STORM SPOTTER ACTIVATION COULD BE NEEDED OVER SOUTHEAST NEBRASKA TONIGHT. WARM AND MOIST AIR MOVING INTO SOUTHEAST NEBRASKA OVER COOLER AIR AT THE SURFACE WILL ALLOW FOR SCATTERED ELEVATED STRONG TO SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT IS LARGE HAIL BUT HEAVY RAIN IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHEAST NEBRASKA SOUTH OF LINCOLN UNTIL 200 AM. THESE STORMS WILL MOVE INTO EAST CENTRAL NEBRASKA AND SOUTHWEST IOWA...BUT THEY COULD WEAKEN A LITTLE. NEVERTHELESS...SOME HAIL AND HEAVY RAIN IS POSSIBLE NORTH OF THE WATCH AREA TONIGHT. CHERMOK
The Omaha radar (KOAX), 101 km away, was scanning. The volume nearest the first event began at 02:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254097.